Alert archive / Minnesota / Freeze Warnings in 2014
Freeze Warning 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this freeze warning at May 14, 2014, 2:43 PM CDT for 17 counties in North Dakota; 18 counties in Minnesota. It took effect at May 14, 2014, 10:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2014, 2:43 PM CDT (19:43 UTC)
- In effect from
- May 14, 2014, 10:00 PM CDT
- Expired
- May 15, 2014, 8:27 AM CDT
- In force
- 10 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.7 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
653 WWUS73 KFGF 141943 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 243 PM CDT WED MAY 14 2014 ...CHILLY NIGHT EXPECTED AGAIN... .EXPECT DECREASING CLOUDS AND WIND TONIGHT WHICH WILL RESULT IN FREEZING TEMPERATURES BY MORNING. MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-151400- /O.NEW.KFGF.FZ.W.0002.140515T0300Z-140515T1400Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 243 PM CDT WED MAY 14 2014 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT THURSDAY. * TEMPERATURE...AROUND OR JUST BELOW FREEZING * IMPACTS...TEMPERATURE SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
858 WWUS73 KFGF 150856 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 356 AM CDT THU MAY 15 2014 MNZ024-027-028-030>032-040-151000- /O.CAN.KFGF.FZ.W.0002.000000T0000Z-140515T1400Z/ HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL-EAST OTTER TAIL- WADENA-GRANT- INCLUDING THE CITIES OF...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE 356 AM CDT THU MAY 15 2014 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE FREEZE WARNING. CLOUDS WILL REMAIN THROUGH THE REMAINDER OF THE NIGHT...RESULTING IN THE TEMPERATURE REMAINING ABOVE FREEZING. $$ MNZ001>009-013>017-022-023-029-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-151400- /O.CON.KFGF.FZ.W.0002.000000T0000Z-140515T1400Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-WILKIN-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... BRECKENRIDGE...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON... GWINNER...WAHPETON...ADAMS 356 AM CDT THU MAY 15 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...AROUND OR JUST BELOW FREEZING. * IMPACTS...TEMPERATURE SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
944 WWUS73 KFGF 151119 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 619 AM CDT THU MAY 15 2014 MNZ002-003-006-008-009-013>017-022-023-029-NDZ053-151230- /O.CAN.KFGF.FZ.W.0002.000000T0000Z-140515T1400Z/ NORMAN-CLAY-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-WILKIN-RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...BAUDETTE... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... BRECKENRIDGE...WAHPETON 619 AM CDT THU MAY 15 2014 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE FREEZE WARNING. $$ MNZ001-004-005-007-NDZ006>008-014>016-024-026>030-038-039-049-052- 054-151400- /O.CON.KFGF.FZ.W.0002.000000T0000Z-140515T1400Z/ WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES-CASS-RANSOM-SARGENT-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...WARREN...CANDO...LANGDON...CAVALIER... MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...ADAMS 619 AM CDT THU MAY 15 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...AROUND OR JUST BELOW FREEZING. * IMPACTS...TEMPERATURE SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
044 WWUS73 KFGF 151327 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 827 AM CDT THU MAY 15 2014 MNZ001-004-005-007-NDZ006>008-014>016-024-026>030-038-039-049-052- 054-151430- /O.CAN.KFGF.FZ.W.0002.000000T0000Z-140515T1400Z/ WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES-CASS-RANSOM-SARGENT-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...WARREN...CANDO...LANGDON...CAVALIER... MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...ADAMS 827 AM CDT THU MAY 15 2014 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE RISEN ABOVE FREEZING...AND THE FREEZE WARNING HAS BEEN CANCELLED. $$ DK
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this freeze warning went out at May 14, 2:35 PM CDT, 8 minutes earlier.
Area forecast discussion, May 14, 2:35 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
235 PM CDT WED MAY 14 2014
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 235 PM CDT WED MAY 14 2014
THE LONG WAVE TROUGH WILL CONTINUE TO INCH ITS WAY EASTWARD OVER
THE NEXT COUPLE OF DAYS AND AS IT DOES IT WILL FINALLY BRING AN
END TO THE COLD MORNING LOWS AND AFTERNOON SHOWERS. THE CLOUDS AND
POPCORN SHOWERS WERE FIRMLY ENTRENCHED OVER THE FA THIS AFTERNOON
WITH THE BACK EDGE OF THE CLOUDS ALONG THE WESTERN FA BOUNDARY.
COMPARED TO THIS TIME YESTERDAY THERE ARE FEWER CLOUDS NORTH AND
WEST OF WINNIPEG. THEREFORE EXPECTING BETTER CHANCES FOR CLEARING
TONIGHT. WILL ALSO BE STARTING THE NIGHT COLDER THAN YESTERDAY SO
ALL INDICATORS POINT TO A COLDER NIGHT. WILL GO WITH MID 20S TO
AROUND 30 AND A FREEZE WARNING FOR THE ENTIRE FA. EXPECT TO SEE
MORE OF THE SAME ON THURSDAY BUT MAINLY TO THE EAST OF THE RED
RIVER VALLEY THIS TIME. ANOTHER COLD NIGHT THU NIGHT WITH
FROST/FREEZE HEADLINES POSSIBLE AGAIN.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 235 PM CDT WED MAY 14 2014
THE FRI INTO SAT TIME FRAME LOOKS MUCH BETTER WITH DRY WEATHER AND
SLOWLY RECOVERING TEMPS.
FOR SAT NIGHT THROUGH WED...IT SHOULD BE DRY FOR MOST OF SUNDAY AND
TEMPS SHOULD BE INTO THE MID 60S. THINGS WILL GET UNSETTLED ONCE
AGAIN SUNDAY NIGHT THROUGH TUE...WITH DEEP MOISTURE AND PWATS
INCREASING TO AROUND 1.25 INCHES BY MON. A STRONG LLJ AND ELEVATED
INSTABILITY WILL ALSO MOVE INTO THE AREA WITH SW FLOW ALOFT AND
SEVERAL SHORTWAVES. THEREFORE...EXPECT SHOWERS AND STORMS TO BECOME
LIKELY BY MONDAY...WITH RAIN AMOUNTS ONCE AGAIN OF AN INCH OR MORE
POSSIBLE INTO EARLY NEXT WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1234 PM CDT WED MAY 14 2014
EXPECT MAINLY VFR CIGS AROUND 4000FT THIS AFTERNOON...ALTHOUGH SOME
AREAS ALONG AND EAST OF THE VALLEY COULD HAVE CIGS AROUND 3000FT
UNTIL EARLY AFTERNOON. EXPECT A FEW ISOLATED SPRINKLES...ALTHOUGH
NOT WORTH A MENTION IN THE TAFS. NW WINDS WILL DECREASE QUICKLY
AROUND SUNSET AND SKIES SHOULD CLEAR FROM WEST TO EAST...WITH LIGHT
AND VARIABLE WINDS AFTER 6Z.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CDT THURSDAY FOR
NDZ006>008-014>016-024-026>030-038-039-049-052>054.
MN...FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CDT THURSDAY FOR
MNZ001>009-013>017-022>024-027>032-040.
&&
SHORT TERM...GODON
LONG TERM...GODON/DK
AVIATION...DKHazardous weather outlook, May 14, 5:26 AM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 526 AM CDT WED MAY 14 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-151030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 526 AM CDT WED MAY 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THE POTENTIAL EXISTS FOR TEMPERATURES NEAR OR BELOW FREEZING TONIGHT INTO THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL EXISTS ONCE AGAIN FOR TEMPERATURES NEAR OR BELOW FREEZING THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ROGERS
Nearby
Freeze Warnings in Minnesota, 2014Freeze Warnings in North Dakota, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.